Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 601, NWS Memphis, TN

June 25, 2011Lake County, Obion County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 25, 2011, 6:08 AM CDT for Lake County, Obion County, Tennessee. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2011, 6:08 AM CDT (11:08 UTC)
Expired
Jun 25, 2011, 7:00 AM CDT
In force
52 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lake County, TN, Obion County, TN

The radar

The Paducah radar (KPAH), 100 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:20 AM CDTHAIL 1Samburg, TNQUARTER SIZE HAIL COVERING THE GROUND IN THE TOWN OF SAMBURG.
Jun 25, 6:53 AM CDTHAIL 1Troy, TNNICKEL TO QUARTER SIZE HAIL IN THE TOWN OF TROY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 11.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-419 J/kg
Mixed-layer LCL
2179 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WUUS54 KMEG 251108
SVRMEG
TNC095-131-251200-
/O.NEW.KMEG.SV.W.0601.110625T1108Z-110625T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
608 AM CDT SAT JUN 25 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LAKE COUNTY IN NORTHWEST TENNESSEE...
  WESTERN OBION COUNTY IN NORTHWEST TENNESSEE...

* UNTIL 700 AM CDT

* AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TIPTONVILLE...OR NEAR REELFOOT LAKE STATE PARK...AND MOVING EAST AT
  20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REELFOOT
  LAKE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3622 8918 3629 8956 3630 8957 3635 8955
      3635 8953 3636 8954 3639 8953 3644 8951
      3646 8912
TIME...MOT...LOC 1108Z 284DEG 19KT 3637 8948

$$
1 follow-up statement
801 
WWUS54 KMEG 251131
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
631 AM CDT SAT JUN 25 2011

TNC095-251141-
/O.CAN.KMEG.SV.W.0601.000000T0000Z-110625T1200Z/
LAKE TN-
631 AM CDT SAT JUN 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAKE COUNTY IS
CANCELLED...

AT 631 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3622 8918 3627 8943 3632 8940 3634 8940
      3636 8940 3641 8936 3645 8937 3646 8912
TIME...MOT...LOC 1131Z 284DEG 23KT 3635 8927

$$

TNC131-251200-
/O.CON.KMEG.SV.W.0601.000000T0000Z-110625T1200Z/
OBION TN-
631 AM CDT SAT JUN 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR WESTERN OBION COUNTY...

AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
RONEYS STORE...OR 7 MILES EAST OF REELFOOT LAKE STATE PARK...MOVING
EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HORNBEAK...
SAMBURG...SPOUT SPRINGS...RONEYS STORE...FREMONT...OLD FREMONT...
LASSITER CORNER...JACKSONVILLE...WOLVERINE...GLASS...ELBRIDGE AND
MINNICK.

 THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3622 8918 3627 8943 3632 8940 3634 8940
      3636 8940 3641 8936 3645 8937 3646 8912
TIME...MOT...LOC 1131Z 284DEG 23KT 3635 8927

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:07 AM CDT, 1 minute earlier.

Area forecast discussion, Jun 25, 6:07 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
607 AM CDT SAT JUN 25 2011

.PREV DISCUSSION... /ISSUED 454 AM CDT SAT JUN 25 2011/

AT 4 AM...TEMPERATURES ACROSS THE REGION RANGE FROM THE MID 60S
TO THE MID 70S. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A
WARM FRONT THAT STRETCHES FROM NORTHERN MISSOURI TO NORTHERN
ALABAMA. THESE STORMS WILL GENERALLY MOVE TO THE SOUTHEAST ALONG
THE FRONT. A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS HAD
DEVELOPED ACROSS SOUTHERN NEBRASKA AND SHOULD ALSO MOVE TO THE
SOUTHEAST.

THE SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED ACROSS SOUTHERN
MISSOURI AND WESTERN KENTUCKY THIS MORNING WILL MOVE INTO NORTHERN
PORTIONS OF THE MIDSOUTH. ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS THE REGION. A
FEW STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND
LARGE HAIL AS THE MAIN THREATS. CLOUDS AND POSSIBLE RAINFALL
SHOULD KEEP TEMPERATURES DOWN...ESPECIALLY ACROSS NORTHWESTERN
TENNESSEE. TEMPERATURES WILL WARM INTO THE 90S IN AREAS THAT SEE
MORE SUN AND LITTLE OR NO RAINFALL.

THE MCS OVER SOUTHERN NEBRASKA WILL NEED TO BE WATCHED CLOSELY AS
REMNANT OUTFLOW BOUNDARIES FROM THAT COMPLEX COULD SPARK
ADDITIONAL THUNDERSTORMS LATER THIS EVENING THROUGH TOMORROW
ACROSS MAINLY NORTHERN PORTIONS OF THE MIDSOUTH. A FEW OF THESE
STORMS COULD BE STRONG AS WELL.

A STRONG RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION BY
SUNDAY NIGHT. THIS WILL CAUSE THE THUNDERSTORMS THAT DEVELOP
ACROSS THE PLAINS SUNDAY AFTERNOON TO STAY TO THE NORTH AND MOVE
OVER THE OHIO VALLEY INSTEAD OF TAKING MORE OF A SOUTHEASTERLY
PATH INTO THE MIDSOUTH. TEMPERATURES WILL HEAT UP ON MONDAY...WITH
HIGH TEMPERATURES IN THE MID TO UPPER 90S ACROSS THE REGION. HEAT
ADVISORIES MAY BE NEEDED MONDAY THROUGH FRIDAY AS HEAT INDEX
VALUES MAY REACH OR EXCEED 105 DEGREES.

MODELS ARE INDICATING THAT A SMALL SHORTWAVE TROUGH WILL MOVE
ACROSS THE MIDDLE MISSISSIPPI VALLEY ON TUESDAY. THIS WILL BRING A
CHANCE OF PRECIPITATION AND TEMPORARY RELIEF FROM THE HEAT TO
NORTHERN SECTIONS OF THE MIDSOUTH. THE CENTER OF THE RIDGE OF HIGH
PRESSURE WILL MOVE INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS ON
WEDNESDAY...CUTTING OFF CHANCES FOR RAIN ACROSS MOST OF THE
MIDSOUTH. DEPENDING ON THE POSITION AND STRENGTH OF THE HIGH
PRESSURE SYSTEM...NORTHERN MISSISSIPPI COULD HAVE A SLIGHT CHANCE
OF AFTERNOON SHOWERS AND THUNDERSTORMS ON WEDNESDAY THROUGH
FRIDAY. HOWEVER...CONFIDENCE WAS TOO LOW TO PUT INTO THE FORECAST
FOR THURSDAY AND FRIDAY.

RRH

&&

.AVIATION...

12Z TAF SET

MAINLY VFR CONDITIONS EXPECTED OVER NEXT 24 HOURS. TSRAS
CONTINUING TO DEVELOP OVER WESTERN KENTUCKY AND SOUTHEAST
MISSOURI. SOME OF THESE STORMS MAY DRIFT SOUTHEAST ALONG A STALLED
FRONT. KMKL SHOULD BE THE ONLY TAF SITE POSSIBLY AFFECTED. STORMS
WILL GENERALLY DIE OUT OVER THE NEXT COUPLE OF HOURS. LEFTOVER
CONVECTIVE BOUNDARIES AND THE STALLED FRONT WILL BE THE FOCUS OF
REDEVELOPMENT THIS AFTERNOON. AGAIN KMKL WILL BE LIKELY BE THE
ONLY TAF SITE AFFECTED. WILL CONTINUE MENTION OF VCTS OTHERWISE
WILL JUST MENTION CB AT OTHER TAF SITES. SW WINDS OF 8-10 KTS WILL
OCCUR LATER THIS MORNING INTO THIS AFTERNOON. WINDS WILL BECOME
LIGHT OVERNIGHT.

KRM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  93  76  96  77 /  30  10  20  10
MKL  90  71  93  73 /  30  20  30  10
JBR  92  73  96  75 /  30  20  20  10
TUP  92  73  95  74 /  30  10  20   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 25, 4:21 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
421 AM CDT SAT JUN 25 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
421 AM CDT SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF
A LINE FROM BOONEVILLE MISSISSIPPI TO HELENA ARKANSAS. THE MAIN
THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDEX VALUES MAY REACH OR EXCEED 105 DEGREES FROM MONDAY
THROUGH FRIDAY.

A FEW STRONG STORMS ARE POSSIBLE ON SUNDAY ALONG AND NORTHEAST OF
A LINE FROM OXFORD MISSISSIPPI TO JONESBORO ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

RRH

In the hours before

Special weather statement, Jun 25, 5:09 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
509 AM CDT SAT JUN 25 2011

TNZ003-251045-
WEAKLEY TN-
509 AM CDT SAT JUN 25 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 AM CDT FOR...

  NORTH CENTRAL WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND WINDS AT LEAST 40
MPH WAS LOCATED 11 MILES NORTHWEST OF LATHAM AT 509 AM CDT...MOVING
EAST AT 25 MPH.

PEOPLE IN WEAKLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3632 8879 3639 8888 3641 8885 3641 8883
      3641 8881 3648 8881 3650 8883 3651 8867
      3650 8867
TIME...MOT...LOC 1009Z 292DEG 21KT 3648 8887
Special weather statement, Jun 25, 5:43 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
543 AM CDT SAT JUN 25 2011

TNZ002-003-251130-
WEAKLEY TN-OBION TN-
543 AM CDT SAT JUN 25 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 AM CDT FOR...

  NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 4
MILES NORTHWEST OF MARTIN AT 543 AM CDT...MOVING EAST AT 25 MPH.

PEOPLE IN OBION AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR
MARTIN...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3626 8857 3616 8865 3631 8895 3649 8894
      3651 8855 3650 8853
TIME...MOT...LOC 1043Z 292DEG 20KT 3638 8889
Special weather statement, Jun 25, 5:54 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
554 AM CDT SAT JUN 25 2011

TNZ004-251130-
HENRY TN-
554 AM CDT SAT JUN 25 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 AM CDT FOR...

  HENRY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING HAIL UP TO PENNY SIZE AND WINDS TO
45 MPH WAS LOCATED 4 MILES NORTH OF COTTAGE GROVE AT 554 AM
CDT...MOVING SOUTHEAST AT 35 MPH.

PEOPLE IN HENRY COUNTY...INCLUDING LOCATIONS NEAR PARIS...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3636 8808 3633 8809 3627 8808 3622 8811
      3621 8813 3616 8816 3633 8852 3651 8851
      3651 8840 3636 8805
TIME...MOT...LOC 1054Z 300DEG 29KT 3642 8846
Special weather statement, Jun 25, 5:57 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
557 AM CDT SAT JUN 25 2011

TNZ001-002-251130-
LAKE TN-OBION TN-
557 AM CDT SAT JUN 25 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 AM CDT FOR...

  LAKE COUNTY IN NORTHWEST TENNESSEE...
  WESTERN OBION COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING HAIL UP TO DIME SIZE AND WINDS TO
40 MPH WAS LOCATED 4 MILES WEST OF TIPTONVILLE AT 557 AM  CDT...
MOVING EAST AT 25 MPH.

PEOPLE IN LAKE AND OBION COUNTIES...INCLUDING LOCATIONS NEAR REELFOOT
LAKE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES REELFOOT LAKE.

&&

LAT...LON 3623 8920 3624 8960 3628 8955 3631 8961
      3635 8962 3635 8953 3640 8953 3646 8956
      3647 8953 3651 8953 3650 8949 3646 8949
      3645 8946 3651 8941 3651 8913
TIME...MOT...LOC 1057Z 273DEG 21KT 3639 8953

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 5:09 AM CDTSpecial Weather StatementMEGWeakley36 min
Jun 25, 5:43 AM CDTSpecial Weather StatementMEGWeakley47 min
Jun 25, 5:54 AM CDTSpecial Weather StatementMEGHenry36 min
Jun 25, 5:57 AM CDTSpecial Weather StatementMEGLake33 min
Jun 25, 6:16 AM CDTSpecial Weather StatementMEGWeakley29 min
Jun 25, 6:45 AM CDTSevere Thunderstorm WarningMEGGibson, Obion, Weakley45 min
Jun 25, 6:49 AM CDTSpecial Weather StatementMEGObion41 min
Jun 25, 6:55 AM CDTSpecial Weather StatementMEGGibson35 min
Jun 25, 6:59 AM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Weakley46 min
Jun 25, 7:27 AM CDTFlash Flood WarningMEGGibson68 min
Jun 25, 7:30 AM CDTSpecial Weather StatementMEGWeakley30 min
Jun 25, 7:40 AM CDTSpecial Weather StatementMEGHenry35 min
Jun 25, 7:46 AM CDTSpecial Weather StatementMEGCarroll44 min
Jun 25, 10:40 AM CDTSpecial Weather StatementMEGHenry65 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.